Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV related swelling
Apr 23, 2010

l have a 2 year old daughter who is on medication for HIV we both tested positive last year after she was continually getting ill we decided to get tested. Her face and armpits are swollen a little bit the swelling on the face is just before the ear and she also has this rash that dries up and starts flacking off like dandruff flakes. l want to know what other medication to give her for the swelling and the rash. l have also noticed that she is now growing a big stomach and its like she is top heavy you know like the upper part of her body is bigger than her legs she is growing tall and all but she seems to be gaining weight only to the upper part what should be done about that. The second thing l recently met my aunt she is around her early 40s and she has been on medication for about a year now before the medication she started losing weight but now ever since she started she has been growing fat arms and the upper part of her body up to the waist is noticeably bigger than her legs she used to have big hips but now she is flat backed and her stomach is also growing big her face has swelled right by the cheekbones and it looks like her cheeks have expanded. Please is there something wrong with the medication because l am now afraid to start them myself l dont want to swell like that and look like that as well. Are all these side effects of the medication and what do u suggest we do to combat the effects.

Response from Dr. Henry

Good questions. Certain HIV medications can increase fat in abdominal area so I recommend a review of the situation with her HIV specialist. Some of the older HIV meds cause that problem more than the newer ones and often the older meds are used in children. The newer HIV regimens used in the US have much lower rates of fat problems associated with them. Rashes are very common in HIV positive children and can have a variety of causes (many often not related to either HIV or the drugs) so a thorough clinical assessment including possible a dermatology consultation if often very helpful to make a diagnosis and then manage appropriately. KH



Previous
Atripla
Next
Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement